[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.119.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1988

Vancomycin-Induced Linear IgA Bullous Dermatosis

Author Affiliations

Departments of Dermatology and Medicine, Harvard Medical School, New England Deaconess Hospital Boston, MA 02215

Arch Dermatol. 1988;124(8):1186-1188. doi:10.1001/archderm.1988.01670080012007
Abstract

To the Editor.—  Linear IgA bullous dermatosis (LABD) is an idiopathic vesiculobullous disease with a nondiagnostic clinical appearance. It is best characterized pathologically by subepidermal bullous formation with homogeneous linear IgA deposition at the blister base.1-4 Although LABD is most often idiopathic, drug-induced disease may occur rarely.5,6 We describe a patient with vancomycin-induced LABD in whom the eruption was documented clinically, histopathologically, and immunologically on rechallenge.

Report of a Case.—  A 68-year-old man with coronary artery disease was admitted to the New England Deaconess Hospital (Boston) for a coronary artery bypass graft. On admission, his medications included atenolol, diltiazem hydrochloride, tolazamide (Tolinase) nitropaste, intravenous heparin, digoxin, and prazosin hydrochloride. There was no history of drug allergy. On hospital day 2, the patient underwent coronary artery bypass grafting, which was complicated by cardiogenic shock and acute tubular necrosis. An intra-aortic balloon pump and atrioventricular pacing was needed. Intravenously administered

First Page Preview View Large
First page PDF preview
First page PDF preview
×